Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 66, NWS Jackson, MS

August 3, 20084 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 3, 2008, 12:03 PM CDT for 4 counties in Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2008, 12:03 PM CDT (17:03 UTC)
Expired
Aug 3, 2008, 2:00 PM CDT
In force
117 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 031703
FFWJAN
MSC049-089-121-163-031900-
/O.NEW.KJAN.FF.W.0066.080803T1703Z-080803T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT SUN AUG 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 200 PM CDT

* AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS           
  DETECTED FLASH FLOODING FROM THUNDERSTORMS ALONG 30 MILE WIDE BAND 
  EXTENDING FROM 16 MILES NORTH OF CANTON TO 13 MILES SOUTHWEST OF   
  CLINTON...MOVING SOUTHWEST AT 10 MPH. RAINFALL RATES UP TO 2       
  INCHES PER HOUR CAN BE EXPECTED. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  RAYMOND...WAY...VAUGHAN...POCAHONTAS...UTICA...BOLTON...FLORA...
  FANNIN AND BROWNSVILLE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3287 8974 3252 8981 3207 9032 3207 9072
      3288 9017

$$

40
2 follow-up statements
000 
WGUS74 KJAN 031807
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CDT SUN AUG 3 2008

MSC049-089-121-163-031900-
/O.CON.KJAN.FF.W.0066.000000T0000Z-080803T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-RANKIN MS-MADISON MS-YAZOO MS-
107 PM CDT SUN AUG 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR 
EASTERN YAZOO...WESTERN MADISON...NORTHWESTERN RANKIN AND EASTERN 
HINDS COUNTIES...

AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE A LINE OF THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FARMHAVEN...
WAY...CAMERON...CAMDEN...SHARON...VAUGHAN AND MYRLEVILLE

THE HEAVIEST RAINFALL CONTINUES TO FALL ALONG THE BIG BLACK RIVER IN 
MADISON AND YAZOO COUNTIES...WHERE RADAR RAINFALL ESTIMATES WERE 
NEAR 3 INCHES. 

ADDITIONAL RAINFALL AMOUNTS OF FROM 1 TO 3 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3287 8974 3252 8981 3207 9032 3207 9072
      3288 9017

$$

7
000 
WGUS74 KJAN 031807 RRA
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CDT SUN AUG 3 2008

MSC049-089-121-163-031900-
/O.CON.KJAN.FF.W.0066.000000T0000Z-080803T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-RANKIN MS-MADISON MS-YAZOO MS-
107 PM CDT SUN AUG 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR 
EASTERN YAZOO...WESTERN MADISON...NORTHWESTERN RANKIN AND EASTERN 
HINDS COUNTIES...

AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE A LINE OF THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FARMHAVEN...
WAY...CAMERON...CAMDEN...SHARON...VAUGHAN AND MYRLEVILLE

THE HEAVIEST RAINFALL CONTINUES TO FALL ALONG THE BIG BLACK RIVER IN 
MADISON AND YAZOO COUNTIES...WHERE RADAR RAINFALL ESTIMATES WERE 
NEAR 3 INCHES. 

ADDITIONAL RAINFALL AMOUNTS OF FROM 1 TO 3 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3287 8974 3252 8981 3207 9032 3207 9072
      3288 9017

$$

7

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 10:19 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 3, 10:19 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1019 AM CDT SUN AUG 3 2008

.UPDATE...TCU MAKING AN EARLY SHOW THIS MORNING WITH ISOLATED
SHRA/TSRA ALREADY FIRING ALONG THE NATCHEZ TRACE CORRIDOR AND
THEN MOVING SWWD. AN UPPER LEVEL SHEAR AXIS LEFT BEHIND FROM THE
OVERNIGHT MCS APPEARS TO BE THE CULPRIT SO CHANGES TO GRIDS/GRAPHICS
AND TEXT PRODUCTS ALREADY ON THE WAY OUT. MORNING RAOBS SHOW AT LEAST
A RISK FOR POTENTIAL MICROBURSTS THIS AFTERNOON IF HEATING CAN BE
MAXIMIZED 97-101F. MAIN CASUALTY MAY BE HEAT ADVISORY IN A FEW
LOCATIONS BUT WILL NOT MAKE ANY CHANGES TO ONGOING PRODUCTS IN THAT
REGARD AS YET. DID LOWER MAXES SLIGHTLY ALONG THE MAIN CLOUD/SHRA
AXIS THROUGH THE HEART OF THE CWFA. /40/

PREVIOUS DISCUSSION...BIG STORM COMPLEX ROCKETING SOUTHWEST THROUGH THE
REGION OVERNIGHT WAS RATHER POORLY ANTICIPATED BY MOST MODEL
SOLUTIONS. THE OCCURRENCE OF THIS COMPLEX WILL HAVE RESIDUAL IMPACTS
ON THE ATMOSPHERE TODAY THAT MODELS ARE NOT REALLY GOING TO PICK UP
ON (CONSIDERING THEY DID NOT KNOW ABOUT THE EXISTENCE OF THE
FEATURE IN THE FIRST PLACE). AT THIS POINT CAN ONLY MAKE EDUCATED
GUESSES AT EFFECTS...BUT ONE CAN IMAGINE FORECAST CONFIDENCE IS NOT
AT AN EXTREMELY HIGH LEVEL.

LOW LEVEL ATMOSPHERE HAS BEEN PRETTY WELL CLEANED OUT OVERNIGHT AS
MENTIONED CONVECTIVE COMPLEX CAME SOUTHWEST AND FED ON AMPLE
INSTABILITY. I CAN IMAGINE TEMPERATURES AND DEWPOINTS THIS MORNING
MAKE TAKE A BIT OF TIME TO RECOVER AFTER THE SUN COMES UP...BUT
RECOVER THEY LIKELY WILL. MOST MODELS SUGGESTS PRECIP POTENTIAL
AGAIN BY THIS AFTERNOON AS THE WEAKNESS IN THE RIDGE THAT SPARKED
LAST NIGHTS COMPLEX ROTATES THROUGH THE REGION. THIS LOOKS
PLAUSIBLE...BUT MOISTURE RECOVERY IS A QUESTION. WILL ASSUME WEAK
BOUNDARY EXTENDING FROM THE CURRENT COMPLEX (TO OUR SOUTHWEST) BACK
EAST/NORTHEAST TOWARD SOUTH AL WILL BE A FOCUS FOR DEEP MOISTURE
RECOVERY AND EVENTUAL THUNDERSTORM INITIATION THIS AFTERNOON. LEFT
EXIT REGION OF UPPER JET THAT HELP FUEL THUNDERSTORM COMPLEX LAST
NIGHT SHOULD BE WELL AWAY FROM THE ARKLAMISS LATE TODAY AND TONIGHT
AND THUS IT IS HARD TO IMAGINE A REPEAT PERFORMANCE TONIGHT...ALTHOUGH
ITS NOT IMPOSSIBLE. FOR NOW IT LOOKS LIKE THE MAIN ACTIVITY SHOULD BE
MORE TYPICAL AFTERNOON AND EARLY EVENING SCATTERED STORMS THAT
DIMINISH 2 TO 3 HOURS AFTER DARK. BUT STORM STRENGTH MAY NOT BE
TYPICAL AS STEEP LAPSE RATES AND SURFACE HEAT WILL COMBINE TO YIELD
SEVERE POTENTIAL AGAIN. WILL MENTION IN THE HWO. RAIN CHANCES WILL BE
HIGHEST OVER CENTRAL AND SOUTHERN ZONES...BUT OVERALL SETUP AND
INHERENT UNCERTAINTY MAKES IT IMPOSSIBLE TO RULE OUT A STORM IN ANY
AREA AT THIS POINT.

ON TO TEMPS AND HEAT. BRIEFLY...EXPECT MORE STIFLING HEAT. WENT WITH
MAV TEMPS WHICH OFFERED A RANGE OF HIGHS FROM THE LOWER 100S
NORTHWEST TO MID AND UPPER 90S SOUTHEAST. DEWPOINTS WILL BE KEY TO
RELATED HEAT INDEX VALUES (AND HEAT ADVISORY PRODUCTS).
UNFORTUNATELY...HOW MUCH MIXING OF MOISTURE WILL OCCUR THROUGH THIS
AFTERNOON IS HARD TO JUDGE AT THIS POINT DUE TO POSSIBLE EFFECTS OF
RECENT STORM COMPLEX. FOR CONSISTENCY WILL ASSUME MODEL DEWPOINTS
ARE CLOSE...YIELDING MAX HEAT INDEX VALUES TO 109 TO 114 IN
NORTHWEST ZONES, 104 TO 109 ELSEWHERE. THUS...EXCESSIVE HEAT WARNING
POSTED BY PREVIOUS SHIFT APPEARS TO BE WARRANTED IN NORTHWEST
ZONES...BUT PERHAPS TOO AGGRESSIVE IN CENTRAL ZONES OF MISSISSIPPI
GIVEN RECENT GUIDANCE. TWEAKED HAZARD GRIDS TO REFLECT HEAT ADVISORY
IN ALL AREAS OUTSIDE OF EXCESSIVE HEAT WARNING FOR LOCALES ALONG AND
NORTHWEST OF A GRENADA...TO YAZOO CITY...TO WINNSBORO LA LINE. /BB/

.LONG TERM...MODELS REMAIN IN GOOD AGREEMENT THIS MORNING WITH THE
RECENT HEAT WAVE LASTING INTO WEDNESDAY BEFORE A PATTERN CHANGE
BRINGS LESS OPPRESSIVE HIGH TEMPERATURES AND BETTER RAIN CHANCES BY
THE END OF THE WEEK. A LARGE DOME OF HIGH PRESSURE WILL BE CENTERED
OVER THE OZARKS MONDAY WITH SURFACE RIDGING ALONG THE GULF COAST
STATES FROM THE WESTERN ATLANTIC. THE EXCEPTION IS A CENTER OF LOW
PRESSURE IN THE NORTHERN GULF SOUTH OF LOUISIANA MONDAY THAT IS
PROGGED TO BE MOVING WEST. THE NAM IS DEEPER BUT FARTHER SOUTH WITH
THE LOW THAN THE ECMWF/GFS/UKMET. THE LOW IS EXPECTED TO BE CLOSE
ENOUGH TO THE GULF COAST TO RESULT IN INCREASED CLOUD COVER AND
SLIGHT CHANCES FOR RAIN IN OUR SOUTHERN ZONES MONDAY AFTERNOON. HIGH
PRESSURE SHOULD SUPPRESS CONVECTION IN OUR NORTH. THE INCREASED
CLOUD COVER AND SLIGHT CHANCES FOR RAIN IN THE SOUTH MONDAY SHOULD
HELP KEEP THE SOUTH OUT OF A HEAT ADVISORY...BUT WITH 850MB TEMPS
CONTINUING 22-20C...HIGH TEMPERATURES MONDAY WILL BE AROUND THE
CENTURY MARK OVER THE DELTA WITH UPPER 90S EXPECTED ELSEWHERE OVER
THE NORTHWEST HALF OF THE CWFA. THIS HEAT COMBINED WITH SURFACE DEW
POINTS IN THE LOW TO MID 70S WILL RESULT IN CRITICALLY HIGH HEAT
INDICES. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES WILL BE IN
EFFECT FOR THE NORTHERN TWO THIRDS OF THE AREA MONDAY AND TUESDAY.
BY TUESDAY THE LOW IN THE GULF IS EXPECTED TO BE WELL WEST OF OUR
AREA BUT MODELS SHOW AFTERNOON AND EVENING CONVECTION DEVELOPING IN
THE SOUTH AGAIN. THE HEAT AND HUMIDITY WILL CONTINUE INTO WEDNESDAY
FOR OUR NORTHWEST ZONES AS THE LARGE DOME OF HIGH PRESSURE SLOWLY
WEAKENS OVER OUR REGION. THIS WILL OCCUR AS THE UPPER LEVELS AMPLIFY
WITH RIDGING OVER THE ROCKIES AND TROUGHING OVER THE EASTERN CONUS.
THE RESULTING NORTHWEST FLOW ALOFT OVER OUR REGION WILL BRING US
SEVERAL DISTURBANCES AND A COUPLE OF FRONTAL BOUNDARIES THAT WILL
HELP INCREASE CLOUDS AND RAIN CHANCES IN OUR NORTHERN ZONES. BY
THURSDAY THE FIRST FRONT IS EXPECTED TO BE STALLED OVER THE
TENNESSEE VALLEY WHILE A DISTURBANCE COMBINES WITH THE BOUNDARY TO
RESULT IN CONVECTION THAT WILL AFFECT OUR NORTHEAST MOST COUNTIES. A
SECOND MORE POTENT DISTURBANCE IN THE NORTHWEST FLOW WILL HELP
DEEPEN THE UPPER TROUGH OVER THE NORTHEAST CONUS FRIDAY AND HELP
SEND THE STALLED FRONT FARTHER SOUTH TOWARD OUR CWFA. THE CLOSE
PROXIMITY OF THE FRONT COMBINED WITH THE DAYTIME HEATING SHOULD
RESULT IN SCATTERED COVERAGE OF STORMS OVER OUR NORTHERN ZONES
FRIDAY. THE QUASI-STATIONARY FRONTAL BOUNDARY IS EXPECTED TO MEANDER
OVER THE CENTRAL PORTIONS OF OUR CWFA THROUGH THE WEEKEND AND HELP
INITIATE MAINLY DIURNALLY DRIVEN CONVECTION EACH DAY. LOWER HEIGHTS
AND THICKNESSES DUE TO THE INFLUENCE OF THE UPPER TROUGH TO OUR
NORTHEAST AND THE INCREASED RAIN CHANCES THROUGH THE WEEKEND SHOULD
SPELL SOME RELIEF FROM THE RECENT HEAT...WITH TEMPERATURES CLOSER TO
SEASONAL NORMS.  /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       97  74  98  74 /  29  18   5   8
MERIDIAN      98  72  98  71 /  28  19   5   7
VICKSBURG     98  74 101  74 /  29  16   4   9
HATTIESBURG   96  75  95  74 /  41  21  23  13
NATCHEZ       94  74  96  74 /  49  20  18  12
GREENVILLE   103  75 100  75 /  11   8   3   7
GREENWOOD    100  75 100  74 /  23   9   3   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 6 AM CDT MONDAY FOR MSZ028>033-037>039-
     043>046-048>066-072>074.

     EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR MSZ018-019-025>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR MSZ018-019-
     025>027-034>036-040>042-047.

LA...HEAT ADVISORY UNTIL 6 AM CDT MONDAY FOR LAZ024>026.

     EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR LAZ007>009-015-016-023>026.

     EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR LAZ007>009-015-
     016-023.

AR...EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR ARZ074-075.

     EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Aug 3, 5:38 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT SUN AUG 3 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
538 AM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON THROUGH EARLY THIS EVENING...MAINLY SOUTHEAST OF A
COLUMBUS, MISSISSIPPI...TO GREENWOOD...TO BASTROP, LOUISIANA LINE.
RISKS WITH THE MOST INTENSE STORMS INCLUDE GUSTY WINDS TO 60
MPH...HAIL OVER THE SIZE OF DIMES...FREQUENT LIGHTNING AND TORRENTIAL
DOWNPOURS.

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE PASSING TO THE SOUTH OF
A HIGH PRESSURE CENTER OVER THE OZARKS AND A WEAK BOUNDARY RUNNING
NEAR THE INTERSTATE TWENTY CORRIDOR SHOULD SPARK AT LEAST ISOLATED
THUNDERSTORM DEVELOPMENT LATE TODAY IN A HOT AND UNSTABLE AIRMASS.
THE PRESENCE OF MODERATE TO HIGH LEVELS OF INSTABILITY...MODERATE
WINDS ALOFT...AND DRY AIR ABOVE 10 THOUSAND FEET WILL ENHANCE THE
POTENTIAL FOR DAMAGING WINDS WITH ANY THUNDERSTORMS.

OTHERWISE...A VERY HOT PERIOD OF WEATHER WILL CONTINUE AND RESULT IN
AFTERNOON TEMPERATURES AROUND 100 DEGREES NORTHWEST OF THE NATCHEZ
TRACE CORRIDOR ON SUNDAY...WITH READINGS ELSEWHERE EXPECTED TO PEAK
BETWEEN 96 AND 99 DEGREES. THE COMBINATION OF HEAT AND HUMIDITY WILL
BRING HEAT INDICES BETWEEN 105 AND 110 DEGREES FOR A FEW HOURS. AN
EXCESSIVE HEAT WARNING WILL BE IN EFFECT FOR TODAY FOR LOCATIONS
ALONG AND WEST OF THE GRENADA...TO YAZOO CITY...TO WINNSBORO
LOUISIANA LINE WHERE HEAT INDEX VALUES SHOULD PEAK NEAR OR ABOVE 110
DEGREES. A HEAT ADVISORY WILL BE IN EFFECT TODAY FOR THE REST OF
CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA AS WELL. PLEASE SEE THE
ASSOCIATED HEAT ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT STRESS CONDITIONS ARE LIKELY TO REMAIN HIGH THROUGH TUESDAY AS
HIGH TEMPERATURES PEAK FROM 97 TO 102 DEGREES AND DAYTIME HEAT INDEX
VALUES WILL VARY FROM 106 TO 112 DEGREES. OVERNIGHT LOWS WILL ONLY
RECOVER TO THE MIDDLE 70S. THE HEAT ADVISORIES AND WARNINGS IN
EFFECT TODAY WILL LIKELY REMAIN IN PLACE FOR MONDAY AND THE
EXCESSIVE HEAT WATCH WILL BE EXTENDED INTO TUESDAY FOR MUCH OF THE
ARKLAMISS...ESPECIALLY ALONG AND NORTH OF INTERSTATE TWENTY.

REVIEW YOUR HEAT STRESS SAFETY RULES AND MAKE PLANS NOW TO AVOID
PROLONGED EXPOSURE TO THESE EXPECTED HOT CONDITIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THIS AFTERNOON OR THIS
EVENING...BUT ARE OTHERWISE NOT ANTICIPATED THROUGH SATURDAY AUGUST
10TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50/22

In the hours before

Local storm report, Aug 3, 8:11 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
811 AM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     STARKVILLE              33.46N 88.82W
08/02/2008                   OKTIBBEHA          MS   CO-OP OBSERVER

            SEVERAL PINE TREES BLOWN DOWN IN THE STARKVILLE AREA

&&

HAMRICK
Local storm report, Aug 3, 10:21 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     PHEBA                   33.58N 88.95W
08/02/2008                   CLAY               MS   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN IN THE PHEBA AREA.

0815 PM     TSTM WND DMG     5 N MATHISTON           33.61N 89.13W
08/02/2008                   WEBSTER            MS   EMERGENCY MNGR

            TREES DOWN IN THE NORTHERN PART OF WEBSTER COUNTY.

0825 PM     TSTM WND GST     4 SW EUPORA             33.50N 89.33W
08/02/2008  E0.00 MPH        WEBSTER            MS   LAW ENFORCEMENT

            AN ESTIMATED 50 MPH WIND GUST KNOCKED OVER A POWER POLE
            IN THE TOMNOLEN AREA.

0945 PM     HAIL             GORE SPRINGS            33.75N 89.62W
08/02/2008  E0.88 INCH       GRENADA            MS   LAW ENFORCEMENT

0945 PM     TSTM WND DMG     GORE SPRINGS            33.75N 89.62W
08/02/2008                   GRENADA            MS   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE GORE SPRINGS AREA.

1025 PM     TSTM WND DMG     3 NW GRENADA            33.81N 89.85W
08/02/2008                   GRENADA            MS   LAW ENFORCEMENT

            TREES DOWN NEAR GEESLIN CORNER.

1030 PM     TSTM WND DMG     1 S FANNIN              32.40N 89.96W
08/02/2008                   RANKIN             MS   PUBLIC

            A TREE AND SEVERAL LIMBS WERE BLOWN DOWN IN THE FOX BAY
            NEIGHBORHOOD OF RANKIN COUNTY.

1045 PM     HAIL             2 NE JACKSON            32.34N 90.18W
08/02/2008  E0.75 INCH       HINDS              MS   NWS EMPLOYEE

&&

HAMRICK
Special weather statement, Aug 3, 11:20 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT SUN AUG 3 2008

MSZ042-043-031700-
MADISON MS-YAZOO MS-
1120 AM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL...WIND GUSTS TO 35 MPH...FREQUENT DANGEROUS LIGHTNING AND VERY
HEAVY RAINFALL WAS LOCATED OVER WAY AT 1118 AM CDT...MOVING
SOUTHWEST AT 20 MPH. THE STORM WILL CONTINUE TO TRAVEL ALONG THE
MADISON AND YAZOO COUNTY LINE. HEAVY RAINFALL WILL CAUSE WATER TO
COLLECT IN POOR DRAINAGE AREAS.

PEOPLE IN EAST CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7
Special weather statement, Aug 3, 12:02 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1202 PM CDT SUN AUG 3 2008

MSZ042-043-031745-
MADISON MS-YAZOO MS-
1202 PM CDT SUN AUG 3 2008

...STRONG THUNDERSTORMS CONTINUE TO DEVELOP OVER YAZOO AND MADISON
COUNTIES...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED NEAR MYRLEVILLE...
MOVING SOUTHWEST AT 22 MPH. THE STORMS WILL REMAIN OVER RURAL YAZOO
AND MADISON COUNTIES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL YAZOO AND WEST CENTRAL MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:35 PM CDTSevere Thunderstorm WarningJANClay40 min
Aug 2, 7:48 PM CDTSevere Thunderstorm WarningJANLowndes42 min
Aug 2, 8:06 PM CDTSevere Thunderstorm WarningJANWebster39 min
Aug 2, 8:09 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee51 min
Aug 2, 8:16 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster29 min
Aug 2, 8:31 PM CDTSevere Thunderstorm WarningJANClay, Lowndes29 min
Aug 2, 8:45 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Noxubee, Oktibbeha, Webster, Winston45 min
Aug 2, 9:09 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Kemper, Neshoba, Winston51 min
Aug 2, 9:33 PM CDTSevere Thunderstorm WarningJANKemper, Leake, Neshoba27 min
Aug 2, 9:36 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton24 min
Aug 2, 9:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery65 min
Aug 2, 9:53 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Scott37 min
Aug 2, 10:01 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Newton29 min
Aug 2, 10:13 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott, Yazoo47 min
Aug 2, 10:14 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake31 min
Aug 2, 10:17 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
Aug 2, 10:19 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Smith41 min
Aug 2, 10:20 PM CDTSevere Thunderstorm WarningJANGrenada40 min
Aug 2, 10:22 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore38 min
Aug 2, 10:24 PM CDTSevere Thunderstorm WarningJANBolivar51 min
Aug 2, 10:37 PM CDTSevere Thunderstorm WarningJANHolmes38 min
Aug 2, 10:52 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Washington, Yazoo38 min
Aug 2, 10:55 PM CDTSevere Thunderstorm WarningJANSunflower35 min
Aug 2, 11:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Sharkey and 2 more44 min
Aug 2, 11:05 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore25 min
Aug 2, 11:13 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington47 min
Aug 2, 11:17 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Marion43 min
Aug 2, 11:23 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson52 min
Aug 2, 11:36 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo54 min
Aug 2, 11:47 PM CDTSevere Thunderstorm WarningJANClaiborne, Issaquena, Sharkey, Warren28 min
Aug 2, 11:55 PM CDTSevere Thunderstorm WarningJANBolivar, Washington50 min
Aug 2, 11:56 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar, Marion34 min
Aug 3, 12:02 AM CDTSevere Thunderstorm WarningJANIssaquena43 min
Aug 3, 12:15 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren45 min
Aug 3, 12:58 AM CDTSevere Thunderstorm WarningJANAdams47 min
Aug 3, 12:26 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson29 min
Aug 3, 12:28 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo35 min
Aug 3, 2:01 PM CDTFlash Flood WarningJANHinds, Madison, Yazoo109 min
Aug 3, 2:29 PM CDTSevere Thunderstorm WarningJANForrest31 min
Aug 3, 2:37 PM CDTSevere Thunderstorm WarningJANHolmes23 min
Aug 3, 2:43 PM CDTSevere Thunderstorm WarningJANYazoo32 min
Aug 3, 2:59 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Aug 3, 3:34 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore41 min
Aug 3, 4:15 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower45 min
Aug 3, 4:28 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower53 min
Aug 3, 4:37 PM CDTSevere Thunderstorm WarningJANBolivar53 min
Aug 3, 4:57 PM CDTSevere Thunderstorm WarningJANWashington48 min
Aug 3, 5:11 PM CDTSevere Thunderstorm WarningJANBolivar49 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.